MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-08-040-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a protégé everflex for treatment.No abnormalities were noted in relation to patient anatomy.No issues were noted during prep.It is reported that following deployment of the stent when the physician was removing the device, the inner sheath came apart from the device and was almost left in the patient.No additional interventions were needed to remove the sheath.No patient injury was reported.Case was completed without difficulty.
 
Additional Manufacturer Narrative
The protégé everflex self-expanding peripheral stent system was received for evaluation.No ancillary devices or cine images from the procedure were received.The protégé everflex stent delivery system was received in two segments: deployment paddles, stainless-steel hypotube, manifold with outer sheath, and inner assembly with distal tip, and with the safety locking tight.The inner assembly with distal tip was examined.Sanguine residue/fluid was noted within the guidewire lumen of the inner assembly.No kinks in the inner assembly were noted.The proximal end of the inner assembly was examined under magnification.The separation face at the proximal end of the inner assembly was in the area of the 3-in-1 bond.The separation face exhibits tensile force stretching.The segment consisting of the deployment paddles, stainless-steel hypotube, manifold and outer sheath was examined.A series of kinks in the outer sheath were noted at approximately 82.9cm, 112.1cm and 115cm proximal of the distal end of the outer sheath.Clear fluid was noted within the stopcock tubing of the manifold.Sanguine residue was noted within the proximal luer lock hub.The stainless-steel hypotube and proximal deployment paddle were removed from the manifold to allow further examination.The 3-in-1 bond attached to the stainless-steel hypotube exhibited tensile force separation face.When compared to the inner separation face the stainless-steel hypotube separation face matched up.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7713293
Report Number2183870-2018-00391
Device Sequence Number16476199
Product Code FGE
UDI-Device Identifier00821684069509
UDI-Public00821684069509
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K060057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Catalogue NumberPRB35-08-040-120
Device Lot NumberA509044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/25/2018
08/08/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/20/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1